Display Settings:

Format

Send to:

Choose Destination
See comment in PubMed Commons below
Pediatr Emerg Care. 2011 Jun;27(6):539-40. doi: 10.1097/PEC.0b013e31821dc72b.

First-Onset Seizure After Use of an Energy Drink [corrected].

Author information

  • 1Division of Medical Toxicology, Department of Emergency Medicine, Warren Alpert Medical School of Brown University, Providence, RI 02903, USA. kavitambabu@gmail.com

Erratum in

  • Pediatr Emerg Care. 2012 Feb;28(2):210.

Abstract

The health consequences of energy drink use in adolescents are unknown. We discuss an adverse event in an adolescent who presented to the emergency department with his first-ever seizure after consumption of 5-Hour Energy. We review the typical presentation of caffeine toxicity, as well as the importance of screening for energy drink use in adolescents with appropriate clinical findings. We pay particular attention to the identification of energy drink-related adverse events in the emergency department and the need for subsequent reporting to the Food and Drug Administration. To our knowledge, this is the first reported case of an adolescent presenting with a new-onset seizure associated with energy drink use.

PMID:
21642791
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Lippincott Williams & Wilkins
    Loading ...
    Write to the Help Desk